MAUDE Adverse Event Report: SYNTHES GMBH 4.0MM CANNULATED SCREW-LONG THREAD 72MM; SCREW, FIXATION, BONE

SYNTHES GMBH 4.0MM CANNULATED SCREW-LONG THREAD 72MM; SCREW, FIXATION, BONE
Catalog Number 207.772
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on 11-march-2024 orif on distal humerus lateral epicondyle was performed.During the procedure, the cannulated screw threads sheared off of the screw in question.The procedure was completed successfully, fragments generated were removed without additional medical intervention.This report is for a 4.0mm cannulated screw-long thread 72mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1: initial reporter phone: (b)(6).H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The product was not returned to depuy synthes, however photos / x-rays were provided for review.The photo / x-rays investigation revealed that the 4.0mm cannulated screw-long thread 72mm was found broken from the screw body.No other issues were observed.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed for 4.0mm cannulated screw-long thread 72mm.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6 investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that had broken from the screw body.The broken fragment was returned.No other defect was found.A dimensional inspection for the device was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the 4.0mm cannulated screw-long thread 72mm would contribute to the complained device issue.Based on the investigation findings, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a device history the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM CANNULATED SCREW-LONG THREAD 72MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18977934
Report Number8030965-2024-04084
Device Sequence Number12332150
Product Code HWC
UDI-Device Identifier10886982148636
UDI-Public(01)10886982148636
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number207.772
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - FORCEPS
Patient SexUnknown